Alert archive / Louisiana / Gale Warnings in 2018
Gale Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Jan 15, 2018, 3:56 PM CST. It took effect at Jan 16, 2018, 9:43 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 3:56 PM CST (21:56 UTC)
- In effect from
- Jan 16, 2018, 9:43 AM CST
- Expired
- Jan 16, 2018, 3:35 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
425 WHUS74 KLCH 152156 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 356 PM CST Mon Jan 15 2018 ...Strong northerly winds and rough seas to develop Tuesday in the wake of an Arctic front... .An arctic front will move through the area early Tuesday morning, with winds becoming northerly. Winds will become very strong and gusty, with seas increasing and becoming rough. Frequent gusts to gale force can be expected on Tuesday and Tuesday night. GMZ450-452-455-470-472-475-161000- /O.NEW.KLCH.GL.W.0002.180116T1800Z-180117T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 356 PM CST Mon Jan 15 2018 ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 9 AM CST WEDNESDAY... The National Weather Service in Lake Charles has issued a Gale Warning, which is in effect from noon Tuesday to 9 AM CST Wednesday. * WINDS...North 20 to 30 knots with gusts up to 40 knots possible. * WAVES/SEAS...2 to 4 feet nearshore with 5 to 10 feet beyond 20 nautical miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-161000- /O.NEW.KLCH.SC.Y.0004.180116T1500Z-180117T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 356 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 9 AM CST WEDNESDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from 9 AM Tuesday to 9 AM CST Wednesday. * WINDS...around 20 knots. * WAVES/SEAS...Lake and bay waters rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ 24
4 follow-up statements
513 WHUS74 KLCH 160344 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 944 PM CST Mon Jan 15 2018 ...Strong northerly winds and rough seas to develop Tuesday in the wake of an Arctic front... .An arctic front will move through the area early Tuesday morning, with winds becoming northerly. Winds will become very strong and gusty, with seas increasing and becoming rough. Frequent gusts to gale force can be expected on Tuesday and Tuesday night. GMZ450-452-455-470-472-475-161145- /O.CON.KLCH.GL.W.0002.180116T1800Z-180117T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 944 PM CST Mon Jan 15 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TUESDAY TO 9 AM CST WEDNESDAY... * WINDS...North 20 to 30 knots with gusts up to 40 knots possible. * WAVES/SEAS...2 to 4 feet nearshore with 5 to 10 feet beyond 20 nautical miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-161145- /O.CON.KLCH.SC.Y.0004.180116T1500Z-180117T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 944 PM CST Mon Jan 15 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 AM CST WEDNESDAY... * WINDS...around 20 knots. * WAVES/SEAS...Lake and bay waters rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
275 WHUS74 KLCH 160910 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 310 AM CST Tue Jan 16 2018 ...Strong northerly winds and rough seas to develop today in the wake of an Arctic front... .An arctic front will move through the area today, ushering a very cold airmass into the region. Northerly winds will rapidly strengthen behind the front, with gusts to gale force expected through Wednesday morning. GMZ450-452-455-470-472-475-162200- /O.CON.KLCH.GL.W.0002.180116T1800Z-180117T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 310 AM CST Tue Jan 16 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 AM CST WEDNESDAY... * WINDS...North 20 to 30 knots with gusts up to 40 knots possible. * WAVES/SEAS...2 to 4 feet nearshore with 5 to 10 feet beyond 20 nautical miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-162200- /O.NEW.KLCH.LO.Y.0005.180116T1400Z-180116T1800Z/ /O.CON.KLCH.SC.Y.0004.180116T1500Z-180117T1500Z/ /O.NEW.KLCH.LO.Y.0006.180117T1000Z-180117T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 310 AM CST Tue Jan 16 2018 ...LOW WATER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 AM CST WEDNESDAY... ...LOW WATER ADVISORY IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... The National Weather Service in Lake Charles has issued a Low Water Advisory, which is in effect from 8 AM this morning to noon CST today. A Low Water Advisory has also been issued from 4 AM to noon CST Wednesday. * WINDS...around 20 knots. * WAVES/SEAS...Lake and bay waters rough. * WATER LEVELS...-1.0 to -1.5 MLLW during the low tide cycle this morning and -1.5 to -2.0 feet MLLW Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
550 WHUS74 KLCH 161543 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 943 AM CST Tue Jan 16 2018 ...Strong northerly winds and rough seas to develop today in the wake of an Arctic front... .An arctic front moving through the area today, will bring a very cold airmass into the region. Northerly winds will rapidly strengthen behind the front, with gusts to gale force expected through Wednesday morning. The strong winds will also cause low water levels within coastal rivers and waterways, with tides running between 1 to 2 feet below predicted levels during times of low tide. GMZ450-452-455-470-472-475-170400- /O.EXT.KLCH.GL.W.0002.180116T1543Z-180117T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 943 AM CST Tue Jan 16 2018 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...North 20 to 30 knots with gusts up to 40 knots possible. * WAVES/SEAS...3 to 6 feet nearshore with 7 to 10 feet beyond 20 nautical miles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-170400- /O.CON.KLCH.LO.Y.0005.000000T0000Z-180116T1800Z/ /O.CON.KLCH.SC.Y.0004.000000T0000Z-180117T1500Z/ /O.CON.KLCH.LO.Y.0006.180117T1000Z-180117T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 943 AM CST Tue Jan 16 2018 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... * WINDS...around 20 knots. * WAVES/SEAS...Lake and bay waters rough. * WATER LEVELS...-1.0 to -1.5 MLLW during the low tide cycle this morning and -1.5 to -2.0 feet MLLW Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ 24
796 WHUS74 KLCH 162135 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 335 PM CST Tue Jan 16 2018 ...Strong northerly winds and rough seas will produce hazardous marine conditions... .Arctic high pressure building southward over the region will result in strong northerly winds and very rough seas tonight into Wednesday. Occasional gusts to gale force will be possible through Wednesday morning. The strong winds will also cause low water levels on coastal waterways and navigation channels, with tides running between 1 to 2 feet below predicted levels during times of low tide. GMZ470-472-475-170600- /O.CAN.KLCH.GL.W.0002.000000T0000Z-180117T1500Z/ /O.EXB.KLCH.SC.Y.0004.000000T0000Z-180117T1800Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 335 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until noon CST Wednesday. The Gale Warning has been cancelled. * WINDS...20 to 30 knots with occasional gusts to 40 knots. * WAVES/SEAS...6 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-170600- /O.CAN.KLCH.GL.W.0002.000000T0000Z-180117T1500Z/ /O.EXA.KLCH.SC.Y.0004.000000T0000Z-180117T1500Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 335 PM CST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until 9 AM CST Wednesday. The Gale Warning has been cancelled. * WINDS...20 to 25 knots with occasional gusts to 35 knots. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-435-170600- /O.EXT.KLCH.LO.Y.0006.180116T2135Z-180117T1800Z/ /O.CON.KLCH.SC.Y.0004.000000T0000Z-180117T1500Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 335 PM CST Tue Jan 16 2018 ...LOW WATER ADVISORY NOW IN EFFECT UNTIL NOON CST WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...around 20 knots. * WAVES/SEAS...Lake and bay waters rough. * WATER LEVELS...-1.0 to -1.5 MLLW during the low tide cycle this morning and -1.5 to -2.0 feet MLLW Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$ 24
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 15, 11:54 AM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 15, 11:54 AM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1154 AM CST Mon Jan 15 2018 .AVIATION... Clr skies thru the afternoon into the evening hours. Clouds spilling in late with rains during the overnight hours. Looking for a strong cold front towards sunrise. Ceilings becmg IFR/LIFR winds strong and Gusty. && .PREV DISCUSSION... /issued 1037 AM CST Mon Jan 15 2018/ DISCUSSION... Sfc high pres now situated east of the region while a cold front is located acrs southern OK into W/NW AR. Light easterly winds will become southeasterly through the day and, after a chilly morning, temperatures should warm up nicely through the aftn. Highs around 60 degrees look to be on track, along with a modest increase in dewpoints. Made some minor tweaks to hourly temps and dewpoints to account for ob trends but overall fcst today is in good shape. The main event continues to be the next frigid airmass making its way into the area late tonight/early Tuesday, with the possibility of a mix of wintry precip. At this time, precip is expected to be light with minimal accumulations. However, with the potential for some minor accumulations, especially on elevated sfcs and bridges, will likely issue a Winter Weather Advisory for portions of the area once all 12Z guidance has been considered. 24 PREV DISCUSSION... /issued 535 AM CST Mon Jan 15 2018/ AVIATION... VFR conditions are expected for all terminals through today with clear skies and light SE to S winds of 5-10 knots. Clouds will build into the region after 00Z tonight, initially with high clouds and then with clouds below FL050 after 06Z. MVFR conditions are likely by 12Z Tuesday with the possibility of light winter precipitation of some form at KAEX. 26 PREV DISCUSSION... /issued 426 AM CST Mon Jan 15 2018/ DISCUSSION... Wx map shows lingering cold high pressure ridge across the region. With the calm winds and clear skies, temperatures have dropped a little more than expected this morning, with most locations across C LA in the mid 20s, upper 20s across SC LA, and lowers 30s along and north of I-10 across SW LA/SE TX. Temperatures will quickly warm up after sunrise as southeast winds commence with the high moving further eastward, and high temperatures reach the upper 50s to lower 60s. This will be short lived. The next strong cold front is plunging southward this morning across the Central Plains, with very frigged air accompanying the 1050mb high behind it. The front is expected to move through inland SE TX/C LA by this time Tuesday morning, reaching the coast by daybreak. As the cold air wedges beneath the warmer moist atmosphere, increased moisture pooling and lift will be generated. With temperatures falling into the lower 30s by daybreak and holding near freezing across inland SE TX/C LA, the chance of precipitation will likely be in the form of either sleet or freezing rain. As temperatures fall below freezing by late afternoon and evening for the remainder of the area, the chance of precipitation, either sleet or freezing rain, will shift southward as well across the I-10 corridor of SE TX/S LA. The GFS is slightly faster than the ECMWF with beginning and ending of precipitation, but both and all available guidance showing colder temperatures this cycle, the reason for concern. At this time, only expecting very light accumulations from the chance of freezing rain, which will be of most concern on the area bridges and overpasses for Tuesday afternoon and Tuesday night. This is an evolving forecast, with even slight changes in temperature and precipitation amounts making quite a bit of difference in precipitation type and effects. The other more certain aspect of the forecast will be the much colder temperatures and low wind chills that will likely require a wind chill advisory and hard freeze warning for Tuesday night into Wednesday morning. For Wednesday morning, expecting temperatures in the upper teens across inland SE TX/C LA to lower 20s along the I-10 corridor, mid 20s along the coast. With the northerly winds factored in, wind chill temperatures could bottom out in the 8-13 degree range. Another equally cold morning expected Thursday, but with considerably less winds. Warming trend expected by Friday into the weekend. An upper level disturbance moving across northern Mexico and Texas will generate a surface wave off the Texas coast by Friday, with a chance of showers through Saturday. Another cold front will generate moisture and lift for increased chances of showers Sunday. DML MARINE... Winds will gradually shift to a southerly direction today as high pressure moves east of the region. Another strong cold front will move into the northwestern Gulf of Mexico Tuesday, with strong offshore flow by late Tuesday morning through Wednesday night. Expect winds of 25 to 30 knots, with gusts to gale force possible by late Tuesday afternoon and evening. Still too close to call if winds reach gale warning criteria, thus holding off on the gale watch at this time. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 30 33 17 36 / 30 40 20 10 LCH 38 38 23 38 / 20 40 30 10 LFT 37 38 22 37 / 20 40 30 10 BPT 39 39 23 39 / 30 40 30 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...19
Hazardous weather outlook, Jan 15, 4:35 AM CST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 435 AM CST Mon Jan 15 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 435 AM CST Mon Jan 15 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight No significant weather expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A strong cold front will advance across the area early Tuesday. A chance for rain will accompany this system possibly changing to a brief wintry mix as the day progresses. Sharply colder temperatures will follow through Thursday morning. With the much colder temperatures expected and strong northerly winds, a wind chill advisory will be possible for Tuesday night into Wednesday morning. Also, a Hard Freeze Warning will likely be required for all of the area both Wednesday and Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required. GMZ430-432-435-450-452-455-470-472-475-161200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 435 AM CST Mon Jan 15 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No significant weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A strong cold front will advance across the northwest gulf Tuesday followed by a strengthening offshore flow. A Small Craft Advisory will likely be required Tuesday through early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be required.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:23 PM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 44 hr |
| Jan 15, 3:48 PM CST | Wind Chill Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 43 hr |
| Jan 15, 3:48 PM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 32 hr |
| Jan 15, 3:56 PM CST | Small Craft Advisory | LCH | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.